Zyprexa Relprevv Overdose
As with most drugs, it's possible to overdose on Zyprexa Relprevv (olanzapine extended-release injection). The symptoms of an overdose will depend on how much of the drug was taken and whether it was combined with other drugs. Potential symptoms include confusion, seizures, and problems walking. Treating this type of overdose will primarily involve supportive care to treat any problems that occur.
Can You Receive Too Much Zyprexa Relprevv?
Zyprexa® Relprevv™ (olanzapine extended-release injection) is a prescription medication used to treat people with schizophrenia. It is a long-acting medication given as an injection.
As with most medications, it is possible to use too much Zyprexa Relprevv. The symptoms of an overdose may vary, however, depending on the Zyprexa Relprevv dosage and whether it was given with any other drugs.
Symptoms of an Overdose
Zyprexa Relprevv is associated with a rare but serious reaction that can occur when blood levels of the drug rise too quickly, usually within three hours after an injection is given. Symptoms of this reaction may include:
- Feeling disoriented
- Restlessness, agitation, or irritability
- Slurred speech and difficulty speaking
- Problems walking
- Anxiety or nervousness
- High blood pressure
- Loss of consciousness.
Based on reports of overdoses with olanzapine, the active ingredient in Zyprexa Relprevv, other possible symptoms may include:
- A fast heart rate
- Heart rhythm problems (arrhythmias)
- Abnormal body movements, such as:
- Involuntary, uncontrollable facial, tongue, or body movements
- Severe muscle stiffness, tension, or contractions
- Spasms of the neck muscles
- Signs of a serious condition known as neuroleptic malignant syndrome, such as:
- High fever
- Excessive sweating
- Rigid muscles
- Increased heart rate
- Increased blood pressure
- Muscle pain or weakness
- Low blood pressure (hypotension)
- Slowed or shallow breathing